“About 2 months into the Paxil I began having bizarre and sometimes violent thoughts.”
I’ll keep my story relatively short as I know there are thousands like it.
I was given Celexa in Dec ’99 for an inner ear/off balance feeling. My family physician said I had anxiety, even though I told him that I did not feel anxious or depressed. I did not know and was not told Celexa is an anti-depressant; I was just told it would make me feel better. After 6 months of use, I felt no better or worse so I decided to discontinue cold turkey (no one informed me this is bad). I experienced the typical zaps and blah feelings, and thinking I needed the medicine, continued on it for almost 3 years, trying to quit unsuccessfully 3 times.
In October 2002, I saw a neurologist for a return of the “off balance” feeling and he also suggested anxiety. An MRI with contrast turned up nothing. He suggested I segue immediately into Paxil. I asked him if stopping Celexa one day and starting Paxil the next would be wise (I did not know anything about these meds still) and he assured me that “these medications are in the same class; there will be no issues with that”. So, since he was the expert, I believed him.
About 2 months into the Paxil I began having bizarre and sometimes violent thoughts. They were completely out of my control. They invaded my mind at will and scared the dickens out of me. I was afraid to tell my wife for fear she would think I was going insane. About a month after these thoughts started I thought maybe the Paxil was the cause so I timidly talked to a new family physician about the “way I was feeling” on Paxil and his suggestion was: UP THE DOSE! I told him I wanted off and he suggested I taper over a 2 week period (this would prove to be bad).
During this tapering process I began having violent dreams and negative thoughts about myself (I took my last dose in mid-March of ’03). The physical effects during the withdrawal process were horrible too. I was always a very confident and strong willed person so this really scared/troubled me. These sort of thoughts continued to be very “downing” to myself and got worse over the next 6 months (until around January’04). Then I found Dr. Tracy’s book on Prozac and everything started to make sense. The book has been a Godsend to me and I thank her for it. The past few months have been slowly getting better but I am still left wondering when will I feel 100% again. Can anyone answer this???
The portion of Prozac: Panacea or Pandora that discusses how alcohol reacts with a person after SSRI use is very interesting. I had a shot of whiskey at my brother’s wedding in August (I had been off of Paxil for 5 months at that point) and I swear it felt like I drank half the bottle. Prior to SSRI use I never had that problem. Now I no longer drink, even socially.
I wrote this hoping to add support to the cause of banning these medications for good. Hopefully this helps in some way.
Thank you for your time,
329 total views, no views today